Florida, 2006

Funnel Cloud in Florida, August 29, 2006

August 29, 2006 · NWS JAX · 1 event in 1 county or zone

1 funnel cloud, as filed by the National Weather Service.

Where it happened

Every event with a place to put it; 1 filed by county or forecast zone are drawn at its center, in a lighter ring. Tap one for its entry below.

  • Tornadoes
  • Tropical storms and surge
  • Floods
  • Wind
  • Hail
  • Winter weather
  • Heat and drought
  • Cold
  • Fire, smoke and dust
  • Marine and coastal
  • Other

Open the live radar over this ground

The toll

Deaths
0
Injuries
0
Property damage
None recorded
Crop damage
None recorded
Events
1

Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.

What forecasters said that day

The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Jacksonville, FL wrote its last area forecast discussion before the first event at Aug 29, 2:05 PM EST, 4 hours 25 minutes earlier.

Area forecast discussion, Aug 29, 2:05 PM EST, 4 hours 25 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE JACKSONVILLE FL
305 PM EDT TUE AUG 29 2006

...TS ERNESTO NEARING SE FL...

.SYNOPSIS...MEAN LAYER RIDGE EXTENDS FROM THE W ATLANTIC ACROSS
CENTRAL FL WITH A TROUGH ACROSS THE MS RIVER VALLEY. TROPICAL STORM
(T.S.) ERNESTO IS OVER THE E FL STRAITS THIS HOUR...WITH THE FIRST
RAINBANDS MOVING ACROSS SOUTH FL. SCATTERED CONVECTION IS FIRING
OVER OUR GA ZONES IN MOIST AND UNSTABLE SW FLOW. WATER VAPOR IMAGERY
SHOWS A DRY SLOT N OF ERNESTO MOVING N OVER OUR FL CWA...WITH DEEPER
TROPICAL MOISTURE SURGING UP THE SOUTHERN FL PENINSULA.

.SHORT TERM...TONIGHT THRU FRI...
HAVE LEANED TOWARD THE GFS40 FOR THIS PACKAGE AS IT CONTINUES TO
BEST RESEMBLE THE NHC OFFICIAL FORECAST TRACK. EXPECT MAINLY
DIURNAL CONVECTION TONIGHT OVER OUR GA AND N FL ZONES...WANING AFTER
SUNSET. MOISTURE WILL BEGIN TO SURGE N OVER OUR S FL ZONES (SGJ-OCF)
AFTER MIDNIGHT. MINS TONIGHT WILL BE RATHER WARM AND THE ATMOSPHERE
MUGGY...WITH MINS IN THE MID 70S DUE TO INCREASING CLOUD COVER AND
WARM ONSHORE FLOW.

ERNESTO IS FORECAST TO TRACK NNE ACROSS THE E FL PENINSULA
WED-THU...FOCUSING HIGHER WINDS AND PRECIP ON ITS EAST SIDE...WHICH
AT THIS TIME LOOKS TO REMAIN MOSTLY OVER THE ATLANTIC WATERS AS THE
STORM APPROACHES OUR CWA LATE WED AFTN. MID-DAY WED WE EXPECT
SQUALLS WITH PERIODS OF SUSTAINED T.S. FORCE WINDS ENCROACHING ON A
FLAGLER-PUTNAM-MARION COUNTY LINE. WED EVENING THE STORM WILL BEGIN
TO ACCELERATE NNE AS IT BECOMES PICKED UP BY AN AMPLIFYING TROUGH
ACROSS THE CENTRAL GOMEX. ERNESTO IS FORECAST TO TRACK OFFSHORE NEAR
DAYTONA BCH LATE WED NIGHT THEN N JUST OFFSHORE OF THE FIRST COAST
AND SE GA COAST EARLY THU MORNING. ALTHO THE HEAVIER QPF AMOUNTS AND
STRONGER WINDS ARE EXPECTED TO BE CONFINED OVER THE COASTAL
WATERS...WE EXPECT SUSTAINED T.S. WINDS OF 40-50 MPH WITH HIGHER
GUSTS OVER OUR COASTAL COUNTIES BEGINNING WED EVENING...AND
EXPANDING NWD THROUGH THU MORNING. TERRESTRIAL INDUCED FRICTION AND
LACK OF SIGNIFICANT CONVECTION MAINLY W OF HWY 301 IN FL WILL BRING
SUSTAINED WINDS BELOW T.S. FORCE (20-30 MPH) WITH HIGHER GUSTS IN
SQUALLS.  AM EXPECTING AREAS FROM AMG-GNV TO HAVE SOME OUTER-BAND
CONVECTION...BUT SYNOPTIC SUPPORT FOR WIDESPREAD RA/SVR WX IS NOT
EXPECTED.

THU AFTN DRIER AIR IS FORECAST TO WRAP-AROUND THE WSW SIDE OF THE
STORM AS IT MOVES NWD OVER THE CAROLINAS TOWARD NEW ENGLAND IN
RESPONSE TO A VERY DEEP TROUGH JUST W OF THE JAX CWA. LOWER POPS ARE
EXPECTED THU NIGHT-FRI...BUT WILL CONTINUE ON THE HIGH SCATTERED
SIDE ESPECIALLY IN THE AFTN OVER FL DUE TO LINGERING TROPICAL
MOISTURE...WAKE TROUGH AND SEA BREEZE INTERACTIONS.

MAX TEMPS IN THE SHORT TERM WILL BE BELOW CLIMO DUE TO CLOUD COVER
IN THE MID TO UPR 80S...MINS ABOVE WITH VALUES IN THE MID 70S.

&&

.LONG TERM...SAT THRU TUE...TROUGH SETS UP TO THE W EXTENDING FROM
THE GREAT LAKES DOWN THROUGH THE GOMEX. LIGHT SW FLOW WILL ALLOW FOR
AFTERNOON SEA BREEZE DEVELOPMENT AND ASSOCIATED CONVECTION. EXPECT
SATURDAY TO HAVE THE GREATEST CHANCE OF PRECIP IN THE EXTENDED
PERIOD. SUNDAY THE TROUGH BEGINS TO PUSH OFF TO THE NE AND DRIER AIR
MOVES IN BEHIND BRINGING A DECREASE IN POPS. NEXT SYSTEM TO WATCH IS
AN AMPLIFYING TROUGH OVER THE MIDWEST THAT WILL BEGIN TO IMPACT OUR
CWFA LATE TUES NIGHT / EARLY WED MORNING. TEMPS WILL BE NEAR NORMAL.

&&

.HYDROLOGY...WILL ISSUE A FLOOD WATCH WITH THE AFTN PACKAGE FOR
FLAGLER AND ST JOHNS COUNTY. THE WATCH MAY NEED TO BE EXPANDED
NORTHWARD LATER TONIGHT FOR OTHER COASTAL COUNTIES. STORM TOTAL
RAINFALL AMOUNTS OF 2-4 INCHES...WITH ISOLATED HIGHER AMOUNTS...ARE
EXPECTED...IF THE STORM DECREASES ITS FORWARD MOTION OVER E FL WED
NIGHT.

&&

.MARINE...FORECAST STILL BASICALLY ON TRACK WITH MAIN CHANGE BEING
THE ADDED TROPICAL STORM WARNING HEADLINES ADDED EARLIER. WILL
CONTINUE TO KEEP ZONE GROUPINGS DOWN TO 4 WITH EARLIER TIMING FOR
TS WINDS OVER FL LEG. HAVE TWEAKED SEAS UP FROM WAVE WATCH TO KEEP
CONTINUITY WITH PREVIOUS FCST AND SURROUNDING OFFICES. EXPECT TIDES
TO BE 1 TO 2 FEET ABOVE NORMAL...ESP ALONG SE FACING COASTLINE OF SE
GA. BEACH EROSION IS ANTICIPATED AS WELL...AGAIN GREATER ALONG THE
SE GA COAST. THANX TO SURROUNDING OFFICES FOR COORD

&&

.AVIATION...DIURNAL TSTMS PREDOMINATE 18Z TAF ISSUANCE...ALTHO HAVE
SHOWERS INCREASING AT FL TAF SITES BEFORE 18Z. STILL MAY SEE SOME
MVFR CONDITIONS LATE TONIGHT AT KGNV DUE TO FOG BEFORE LOW-LEVEL
WINDS BEGIN TO INCREASE.

&&

.PRELIMINARY POINT TEMPS/POPS...
AMG  74  90  76  88 /  40  50  60  60
SSI  79  88  79  87 /  30  70  90  70
JAX  76  88  76  89 /  30  80  80  60
SGJ  79  86  79  88 /  30  80  90  60
GNV  76  88  75  88 /  30  80  70  50
OCF  75  87  76  87 /  40  80  70  50

&&

.JAX WATCHES/WARNINGS/ADVISORIES...
FL...INLAND TROPICAL STORM WARNING UNTIL 11 PM WEDNESDAY FOR THE
     FOLLOWING ZONES: CLAY...DUVAL...FLAGLER...MARION...NASSAU...
     PUTNAM...AND ST JOHNS.

     TROPICAL STORM WARNING UNTIL 10 PM MONDAY FOR THE FOLLOWING
     ZONES: DUVAL...FLAGLER...NASSAU...AND ST JOHNS.

     FLOOD WATCH FROM NOON WEDNESDAY TO 8 PM THURSDAY FOR THE
     FOLLOWING ZONES: FLAGLER...AND ST JOHNS.

GA...INLAND TROPICAL STORM WARNING UNTIL 11 PM WEDNESDAY FOR THE
     FOLLOWING ZONES: COASTAL CAMDEN...COASTAL GLYNN...INLAND
     CAMDEN...AND INLAND GLYNN.

     TROPICAL STORM WARNING UNTIL 10 PM MONDAY FOR THE FOLLOWING
     ZONES: COASTAL CAMDEN...COASTAL GLYNN...INLAND CAMDEN...AND
     INLAND GLYNN.

AM...TROPICAL STORM WARNING UNTIL 10 PM MONDAY FOR THE FOLLOWING
     ZONES: ALTAMAHA SOUND GA TO FERNANDINA BEACH FL 20 NM TO 60
     NM OFFSHORE...ALTAMAHA SOUND GA TO FERNANDINA BEACH FL OUT
     20 NM...FERNANDINA BEACH TO ST AUGUSTINE FL 20 NM TO 60 NM
     OFFSHORE...FERNANDINA BEACH TO ST AUGUSTINE FL OUT 20 NM...
     ST AUGUSTINE TO FLAGLER BEACH FL 20 NM TO 60 NM OFFSHORE...
     AND ST AUGUSTINE TO FLAGLER BEACH FL OUT 20 NM.

&&

PUBLIC...ENYEDI
LONG TERM...HURLBUT
MARINE/FIRE WX/AVIATION...CARROLL
Hazardous weather outlook, Aug 29, 11:02 AM EST, 7 hours 28 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE JACKSONVILLE FL
1202 PM EDT TUE AUG 29 2006

FLZ020>025-030>033-035>038-040-GAZ132>136-149>154-162>166-301000-
ALACHUA-APPLING-ATKINSON-BACON-BAKER-BRADFORD-BRANTLEY-
CAMDEN (COASTAL)-CAMDEN (INLAND)-CHARLTON-CLAY-CLINCH-COFFEE-
COLUMBIA-DUVAL-ECHOLS-FLAGLER-GILCHRIST-GLYNN (COASTAL)-
GLYNN (INLAND)-HAMILTON-JEFF DAVIS-MARION-NASSAU-PIERCE-PUTNAM-
ST JOHNS-SUWANNEE-UNION-WARE-WAYNE-
1202 PM EDT TUE AUG 29 2006

THIS OUTLOOK IS FOR NORTHEAST FLORIDA AND SOUTHEAST GEORGIA.

.DAY ONE...THIS AFTERNOON AND TONIGHT...

MAXIMUM TEMPERATURES IN THE LOWER TO MID 90S AND HIGH RELATIVE
HUMIDITIES WILL PUSH HEAT INDICES TO 100 TO 105 DEGREES THIS
AFTERNOON. IF YOU PLAN TO BE OUTDOORS TODAY...DRINK PLENTY OF
WATER...WEAR LIGHTWEIGHT AND LIGHT COLORED CLOTHING...DO NOT OVER
EXERT YOURSELF...AND REMEMBER TO BRING YOUR PETS INDOORS.

.DAYS TWO THROUGH SEVEN...WEDNESDAY THROUGH TUESDAY...

PLEASE REFER TO THE HURRICANE LOCAL STATEMENT FROM NATIONAL WEATHER
SERVICE JACKSONVILLE FOR MORE INFORMATION ON TROPICAL STORM ERNESTO.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION IS NOT REQUESTED AT THIS TIME.

FOR ADDITIONAL INFORMATION...VISIT THE NATIONAL WEATHER SERVICE
IN JACKSONVILLE WEBSITE ON THE INTERNET AT WWW.SRH.NOAA.GOV/JAX.

ENYEDI

The radar

The Jacksonville radar (KJAX), 110 km away, was scanning. The volume nearest the first event began at 23:32 UTC.

Open the radar archive at this moment

Event by event

1 funnel cloud. Local standard time, as filed.

Funnel Cloud, Alachua

When
August 29, 6:30 PM EST
Where
Alachua County, Archer
Reported by
TRAINED SPOTTER
Coordinates
29.675, -82.358 (the zone’s center; the record gives no point)

What these are

Funnel Cloud
A rotating column of cloud extending from a thunderstorm that did not reach the ground.

After NWS Directive 10-1605, the rules offices file Storm Data by.

The same day elsewhere

More

Every storm in Florida in 2006Every state in 2006This day in weather historyWarnings in Florida, August 2006

Sources

NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 5521783.